NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, July 29, 2014
Skin Care and Diseases
Rash on left foot
I have a rash on my left foot that has been there for at least 4 years. It is only on my left foot. My doctor said it is athletes foot. I don`t believe him because the rash gets super bad when I drink wine (usually dry red wine). The bottom of my foot gets hot, red, and the skin around my heal and ball of my foot split and bleed and the entire bottom of my foot gets very dry and the skin peels. The rash never goes away no matter what I use on it,but sometimes it looks like it is just about healed and it comes right back again usually when I drink wine or even from some foods I eat. I thought it may be an allergy to sulfites or an overdose of sulfites in my body that my body is depositing in my foot. What do you think this rash is?and is there something I can do to get rid of this? Thank you for your time.
It is hard to say from a description what your rash may be. I have always been a believer that no one knows your body better than you do and as such I think your theory about wine and sulfites may be correct. That said, it is odd that it affects only one foot. In cases like these sometime a skin biopsy will help tell the story and define the cause of the condition. Once a cause is determined a more successful treatment plan is more likely. I would recommend that you see a podiatrist specializing in skin conditions or a dermatologist who is familiar with the care of skin conditions of the foot. They should take a detailed history of what you have already done for this condition (it helps to write it down before hand so that they have an accurate copy of all the treatments you have tried), and they may or may not want to start with a skin biopsy or may have a better idea of what the condition is.
Jeffrey M Robbins, DPM
Clinical Assistant Professor of Surgery
School of Medicine
Case Western Reserve University